I've been put on many different medications for anxiety and manic depression and most of them made me gain weight or make me feel even more depressed, my new doctor prescribed me Wellbutrin today so I'm taking 150mg xl for 7 days and then after that 300 mg every day. My question is, does it make you gain weight? and does it work good for manic depression?
Hi, Sarah! Wellbutrin is considered more weight neutral than most antidepressants but it can go either way depending on how your metabolism responds to the medication:
Very common (10% or more): Weight loss greater than 2.3 kg (up to 28%), weight gain greater than 2.3 kg (up to 11%)"
Antidepressants aren't always a good choice for some users as they've been shown to provoke manic/hypermanic episodes.
Have you been diagnosed as being Bipolar l and are you taking a mood stabilizer?
Best regards, Wildcat
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I, too, have gained weight with Abilify. I am also on Lamictal which also has weight gain as a side?
Posted 23 Dec 2014 • 2 answers
Will pristiq desvenlafaxine make me put on weight? I am about to start it and scared of weight gain?
Posted 13 Aug 2015 • 3 answers
Posted 2 Jul 2016 • 2 answers
Posted 15 Nov 2017 • 1 answer
Posted 19 Dec 2017 • 2 answers